Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 71, NWS Caribou, ME

October 9, 2016

NWS Caribou, ME issued this small craft advisory at Oct 9, 2016, 3:26 AM EDT. It took effect at Oct 9, 2016, 8:00 PM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 3:26 AM EDT (07:26 UTC)
In effect from
Oct 9, 2016, 8:00 PM EDT
Expired
Oct 11, 2016, 4:45 AM EDT
In force
33 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 12:35 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 9, 12:35 AM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1235 AM EDT Sun Oct 9 2016

.SYNOPSIS...
A cold front will cross the area overnight. High pressure will
build across the region Sunday night into Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
12:30 AM Update...
Showers have expanded across the north. Updated forecast to go
numerous showers over the north and northeast overnight. Rest of
the forecast remains on track.

Previous Discussion...
A band of showers associated with the front will enter far
northwest Maine early this evening. The band of showers will then
track east across the region overnight as the front crosses the
region, with the best shower chances across the far north. Lows
tonight will range from the low 40s across the far northwest to
low 50s downeast.

Sunday will be a much cooler day behind the cold front. Highs
will only range from the low to mid 50s across the north and
upper 50s to near 60 downeast. Despite the passage of the front,
expect a mainly cloud day on Sunday. An approaching upper trof
from the west will combine with a weak area of low pressure from
the mid atlantic region and bring a little light rain or shower
activity to downeast by later Sunday afternoon, with dry weather
persisting across northern areas.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
Model guidance shows a range of solutions with regard to a wv of
low pres movg ENE from off the mid Atlc states ENE to S of Nova
Scotia. This system could initially hold up the exit of
shwrs/rnfl from exiting E cntrl and spcly Downeast ptns of the FA
Sun ngt, but all models show drying xtndg thru all of the FA by
Mon. Went with max PoPs in the likely range ovr SE ptns of the FA
Sun eve, then to near zero all of the region by late Mon morn.
Otherwise, models indicate the potential of sc cld cvr acoss the N
durg the Day Mon due to llvl cold advcn and moisture trapped below
a strengthening subsidence invsn. Hi temps Mon will actually be
svrl deg below seasonal norms. Cldnss across the N should give way
to clrg skies ovrngt Mon, but the speed of clrg is somewhat
uncertain attm.

Fcst ovrngt lows and frost potential Mon ngt will depend on how
fast clrg across the region occurs, but with sfc hi pres settling
ovr the region from the W, fairly ideal radiational cooling
conditions should be present by late Mon ngt, with potential of
vly and rvr fog by erly Tue morn as far S as interior Downeast
areas. Following the dissipation of frost and vly/rvr fog by mid
Tue morn, msly sunny skies and a return to lgt SW winds should
allow temps to recover to aftn highs well into the 50s to lower
60s across the region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The guidance is in good agreement through the period. A high
pressure ridge will dominate the weather at the start of the
period. A cold front will extend from northeastern Canada, south
of James Bay, into the western Great Lakes at the start of the
period. The western portions of the front will swing east and move
into northwestern Maine early afternoon Thursday and will exit the
region early Friday morning. High pressure will once again build
into the region and will remain through much of the rest of the
period. Saturday evening a upper level low will move south from
eastern Canada into the Gulf of St Lawrence. A new frontal system
will move into Central Canada. At the end of the period the warm
front will move into western Maine from the frontal system in
central Canada.

Loaded a blend to smooth out the minor differences in the models.
Loaded NAWAVE4 for seas in the coastal waters. Loaded windgust by
factor tool.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR this evening will give way patchy MVFR or brief IFR
conditions with the passage of the cold front later tonight. VFR
will persist much on Sunday.

SHORT TERM: VFR xpctd across the TAF sites xcpt for patchy IFR
vsbys with rvr/vly fog late Mon ngt/erly Tue morn.

&&

.MARINE...
NEAR TERM: Winds/seas are expected to remain below small craft
advisory levels through Sunday.

SHORT TERM: An SCA for both winds an seas seems likely for our
coastal waters for Sun ngt into Mon due to llvl cold advcn. Winds
and seas should then subside below SCA thresholds Mon ngt and
cont so Tue. Kept close to WW3 wv guidance for fcst wv hts.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 AM EDT Monday
     for ANZ052.
     Gale Warning from 8 PM this evening to 8 AM EDT Monday for
     ANZ050-051.

&&

Near Term...Hewitt/MCB
Hazardous weather outlook, Oct 8, 9:06 AM EDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
906 AM EDT SAT OCT 8 2016

MEZ001>004-010-091315-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
906 AM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE...NORTH
CENTRAL MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ005-006-011-015>017-029>032-091315-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
906 AM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-091315-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
906 AM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:26 AM EDTGale WarningCAR38 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.